Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 44, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 26, 1997, 7:29 PM CDT for Christian County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1997, 7:29 PM CDT (00:29 UTC)
- Expired
- Jun 26, 1997, 11:05 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Christian County, MO
The radar
The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 270030 FFWSGF MOC043-270405- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 729 PM CDT THU JUN 26 1997 * FLASH FLOOD WARNING FOR CHRISTIAN COUNTY - SOUTHWESTERN MISSOURI * UNTIL 1105 PM CDT * SOME AREAS OR STREAMS AFFECTED OZARK SPARTA BRUNER * CAUSE AND EFFECT THUNDERSTORMS WITH VERY HEAVY RAINS WERE MOVING ACROSS NORTHERN CHRISTIAN COUNTY. RAINFALL AMOUNTS OF 2 TO 2.5 INCHES WERE BEING REPORTED IN THE SPRINGFIELD AREA SINCE 530 PM. * FORECAST CONDITIONS THUNDERSTORMS ARE EXPECTED TO TRACK ACROSS THE NORTHEASTERN PORTION OF CHRISTIAN COUNTY THROUGH 830 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. HEVRDEYS/GAEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:47 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 26, 2:47 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 241 PM CDT THU JUN 26 1997 ...FORECAST PROBLEMS ONCE AGAIN POPS FOR SE KANSAS AND SW MISSOURI... 17Z SURFACE CHART AND VISIBLE SATELLITE LOOP SHOW LEADING EDGE OF SOMEWHAT DRIER AIR EXTENDING FROM EXTREME SOUTHERN ILLINOIS TO OSAGE BEACH TO JUST NORTH OF FT SCOTT. NEDDY-EDDIE CIRCULATION FROM THIS MORNINGS CONVECTION REMAINS OVER EASTERN KANSAS AND IS SLOWLY MOVING NE. KSGF 88-D SHOWS A FEW LIGHT SHOWERS ALONG MO/KS STATE LINE MOVING NE. OUTFLOW BOUNDARIES HARD TO DEFINE ACROSS THE REGION ATTM. MOST PROMINENT BOUNDARY EXTENDS FROM EXTREME SE KANSAS TO CNTRL OKLAHOMA. ADAP SHOWS BEST MOISTURE AND INSTABILITY SOUTH OF CWA. HOWEVER...SFC BASED LI'S ARE -6 OVER SOUTHERN HALF OF CWA AND THERE IS MORE THAN ENOUGH MOISTURE IN PLACE SOUTH OF THE FRONT TO KICK OFF SOME SHOWERS AND STORMS THROUGH THIS EVENING. STORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS...THOUGH ISOLATED SEVERE WEATHER POSSIBLE JUST TO OUR SOUTH. DON'T HAVE A LOT OF FAITH IN THE MODELS IN THIS WEAK SUMMERTIME FLOW PATTERN. IN GENERAL...AVN/NGM/ETA ALL DEVELOPING TROUGHING ALONG THE WEST COAST WITH A BROAD FLAT RIDGE OVER THE EASTERN TWO THIRDS OF THE U.S. WITH A WEAK UPPER LOW/TROUGH DEVELOPING UNDERNEATH THE RIDGE OVER KANSAS AND MOVE INTO MISSOURI LATE FRIDAY/EARLY SATURDAY. WEAK UPPER LOWS UNDERNEATH A MEAN RIDGE CAN BE BIG RAIN PRODUCERS IN SUMMERTIME. SOME POPS SHOULD BE INTRODUCED FOR LATE FRIDAY AND SATURDAY... ESPECIALLY OVER WESTERN SECTION OF THE CWA. FWC/FAN NUMBERS SIMILAR AND O.K. RECOMMENDATIONS FOR THIS EVENING... JLN/SGF...MOSTLY CLOUDY WITH 30 POPS THIS EVENING THEN PARTLY CLOUDY. LOW MID 60S. LIGHT WIVNDS. AIZ/UNO...PARTLY CLOUDY. LOW MID 60S. LIGHT WINDS. CCF: SGF ET 065/084 066/084 066 26334 JLN ET 065/084 066/085 066 26344 ALBERT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:02 PM CDT | Flash Flood Warning | SGF | Greene | 4 hr |
| Jun 27, 12:26 PM CDT | Flash Flood Warning | SGF | Texas | 4 hr |
| Jun 27, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 62 min |
| Jun 27, 2:08 PM CDT | Flash Flood Warning | SGF | Shannon | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.